Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 40, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2006, 4:27 PM PDT for Latah County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2006, 4:27 PM PDT (23:27 UTC)
- Expired
- Jul 6, 2006, 5:15 PM PDT
- In force
- 48 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Latah County, ID
The radar
The Spokane radar (KOTX), 118 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:25 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:04 PM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 6, 3:04 PM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
304 PM PDT THU JUL 6 2006
.SYNOPSIS...A DRIER AND MORE STABLE AIR MASS WILL SPREAD WEST ACROSS
THE AREA LATE TONIGHT INTO FRIDAY. THUNDERSTORMS WILL END EARLY
ACROSS CENTRAL AND EASTERN SECTIONS OF THE INLAND NORTHWEST...WITH
DRY BUT BREEZY WEATHER EXPECTED AREAWIDE FRIDAY.
&&
.DISCUSSION...TONIGHT THROUGH FRIDAY NIGHT...AN UNUSUALLY
PERSISTENT SEVERE WX PATTERN OF LATE WILL TRANSITION TO A MORE
STABLE REGIME FRIDAY. THIS AS DRIER AIR INVADES THE AREA IN WAKE
OF A POTENT NEGATIVELY TILTED SHORT-WAVE TROUGH THAT WILL CROSS
THE AREA EARLY TONIGHT AND RIDGING ALOFT BUILDS IN. IT APPEARS THAT
WINDOW FOR SEVERE WX WILL QUICKLY CLOSE THIS EVENING ACROSS
EASTERN AREAS...AS BEST FORCING FOR LIFT GRADUALLY SHIFTS EAST AND
NORTH OF THE CWA AFTER 06Z. WILL CONTINUE TO CARRY HIGH END SCT
POPS ACROSS NE WA/ID PANHANDLE ZONES DURING THE EVENING...TAPERING
OFF TO ISOLD ACROSS WESTERN ZONES. MAIN FORECAST CHALLENGE ON
FRIDAY WILL BE MAX TEMPS...WHICH SHOULD TOP THOSE TODAY BY AT
LEAST 3-8 DEGREES. OTHERWISE...DRY WEATHER EXPECTED WITH AREAS OF
MODERATE BREEZES ESPECIALLY THE WESTERN VALLEYS. KJ
SATURDAY THROUGH THURSDAY...COMPUTER MODEL GUIDANCE STILL IN
GOOD AGREEMENT THROUGH THE EXTENDED PERIOD. THE COOLER AND DRIER AIR
AT THE END OF THIS WEEK IS A WELCOME RELIEF. HOWEVER..HIGH
TEMPERATURES ARE EXPECTED TO INCREASE AGAIN THROUGH THE WEEKEND.
TEMPS ARE EXPECTED TO SOAR BACK UP INTO THE 90S FOR MOST LOWER
ELEVATION LOCATIONS BY SUNDAY. PRECIPITATION WILL NOT BE A THREAT
BEFORE MONDAY AS THE UPPER RIDGE GETS MORE ORGANIZED AND THE AREA
REMAINS DRY ENOUGH TO PREVENT WIDESPREAD CONVECTION. AFTER
MONDAY...CONVECTIVE ACTIVITY WILL BEGIN AGAIN...MAINLY OVER HIGHER
TERRAIN. ONLY MINOR CHANGES TO THE EXTENDED FORECAST WERE MADE THIS
CYCLE. /LERICOS
&&
.AVIATION...THUNDERSTORMS ACTIVITY WILL PERSIST THROUGH 06Z..MAINLY
NORTH AND EAST OF A LINE FROM KEAT TO KLGD. AFTERWARD SKIES WILL
CLEAR. ELEVATED SURFACE WINDS WILL REMAIN A FACTOR FOR THE NEXT 24
HOURS AS A MARINE AIR MASS MOVES OVER THE CASCADES. EAST CASCADE
VALLEYS WILL SEE THE HIGHEST SPEEDS...ALTHOUGH THE COLUMBIA BASIN
ALSO WILL SEE ELEVATED WIND CONDITIONS. THIS MAY BRING ABOUT CROSS-
WIND CONDITIONS AT SOME TERMINALS IN THE AREA. /LERICOS
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 54 80 56 89 56 91 / 20 0 0 0 0 0
COEUR DALENE 53 81 50 89 52 92 / 30 0 0 0 0 0
PULLMAN 50 79 51 88 52 90 / 30 0 0 0 0 0
LEWISTON 60 89 59 95 61 100 / 30 0 0 0 0 0
COLVILLE 51 83 48 91 50 93 / 60 0 0 0 0 0
SANDPOINT 54 77 50 85 50 89 / 60 0 0 0 0 0
KELLOGG 54 80 54 88 53 91 / 30 0 0 0 0 0
MOSES LAKE 56 86 55 93 57 95 / 10 0 0 0 0 0
WENATCHEE 59 85 60 92 61 94 / 10 0 0 0 0 0
OMAK 56 88 56 94 57 96 / 20 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THURSDAY FOR NORTHERN
PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ
PERCE COUNTIES.
WA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM THURSDAY FOR NORTHEAST BLUE
MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...WASHINGTON
PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE
AREA...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...WENATCHEE
AREA...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...
WATERVILLE PLATEAU.
&&Hazardous weather outlook, Jul 6, 12:33 PM PDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1233 PM PDT THU JUL 6 2006
IDZ001>004-026-027-WAZ031>038-041>044-071300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1233 PM PDT THU JUL 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SEVERE THUNDERSTORM WATCH 588 IN EFFECT UNTIL 8 PM PDT THIS
EVENING.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWCNOTX /WWUS86 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
A VERY MOIST AND UNSTABLE AIR MASS OVER THE PACIFIC NORTHWEST WILL
CONTINUE TO SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS
ACROSS EASTERN WASHINGTON AND NORTH IDAHO. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED. PLEASE THIS IS AN OTHER NATIONAL WEATHER
SERVICE PRODUCTS FOR DETAILS.
THE THREAT OF HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECETED.In the hours before
Local storm report, Jul 6, 1:24 PM PDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
124 PM PDT THU JUL 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM HAIL 4 SE SANTA 47.11N 116.38W
07/06/2006 E0.75 INCH BENEWAH ID PUBLIC
FERNWOOD, ID
&&
CRThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:44 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 61 min |
| Jul 5, 5:59 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 61 min |
| Jul 5, 6:43 PM PDT | Flash Flood Warning | OTX | Okanogan | 2 hr |
| Jul 5, 7:02 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 58 min |
| Jul 5, 8:04 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 26 min |
| Jul 6, 10:48 AM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 57 min |
| Jul 6, 1:27 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 48 min |
| Jul 6, 2:34 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Stevens | 56 min |
| Jul 6, 3:23 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 47 min |
| Jul 6, 10:46 AM PDT | Severe Thunderstorm Warning | OTX | Benewah, Latah | 44 min |
| Jul 6, 12:35 PM PDT | Severe Thunderstorm Warning | OTX | Shoshone | 55 min |
| Jul 6, 12:53 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Shoshone | 52 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.